Ouch 😫 Any tips please!

Hi all,

So I'm on day 5 of injections.

Gonal F is going okay, abit stingy but nothing drastic. Today was the first time using Cetrotide - ouch, ouch and ouch!!

Firstly was scared I hadn't mixed it right...then I was sure there was still air in it once I was injecting...then ouch. I have a red itchy stingy patch on my tummy. It's like a bee sting! Anyone have any experience? Is this normal? Have I done it wrong? Panic!!!!! 😀😬😒

9 Replies

oldest β€’ newest
  • I can't remember if it's the right drug I'm thinking about but I know my first round I had one that use to sting like that my leg use to go dead the nurce told me to massage area after injection it certainly helped....... others may have more helpful tips.

    Good luck with your cycle x

  • I got a red rash. It was itchy! I still get a bit itchy this time round too. I don't think it's anything to worry about... but a lot of massaging after helped. It'll die down but sometimes took a while x

  • I'm type one diabetic so inject daily and insert metal cannulas in to my stomach and I still struggled with cetratide! Go to your pharmacist and ask for some emla cream. You need to leave it on for about 3 hours before you inject so you'll need some tegaderm dressings too but you can get it all over the counter at the pharmacist. It's not expensive and it will completely numb the area before you inject! Good luck :)

  • Hi Jadep01, yes that all sounds pretty normal (if unpleasant). It might be less frequent as the jabs continue, but should be nothing to worry about. The red blotches should ease a while after taking the jab x

  • Thanks all. Much appreciated! The sting and rash went away after a couple of hours. Feel very bloated today and trying to drink as much water as possible to keep any other side effects at bay...first scan tomorrow to see how all is going 😊 xox

  • I didn't use Cetrotide myself but I did use an injection that was a powder and solvent. It is this that makes it slightly more difficult to inject (the solution is abit thicker) and a little more painful, so it is completely normal what you are experiencing.

  • I didn't take this particular drug but had similar struggles with other ones. I found life got better when I switched to injecting into my stomach instead of my leg. I checked this was ok with my clinic first of course! Interestingly, the nurses weren't keen but the consultant said it was absolutely fine and actually a lot of the medicine packaging specified stomach although the clinic had told me leg.

  • Cetrotide is stingy and feels exactly how you described! Completely normal and you feel itchy post administration!! Best of luck with your cycle xxx

  • I'd say completely normal...unfortunately! I took Cetrotide for my first 2 IVF cycles along with Gonal F. The Gonal never really hurt much but ouch, the Cetrotide did sting! Sure you haven't done anything wrong, panic not! My further cycles were done using Synarel spray rather than the Cetrotide which helped, still didn't get me pregnant though! Good luck with your scan x

You may also like...